Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
SWIM has been reading through a bunch of posts on this chemical since SWIM has acquired some 300mg (pink 54 463) capsules of this Lithium Carbonate substance.
From what SWIM has read it would seem that this chemical is being regarded more to as a mineral with Bi-Polar treatment effects at monitored doses. But SWIM is also hearing mixed reviews on the potential of this substance for recreational purposes (getting a high).
SWIMS question are,
A. Is it possible to find a recreational high with Lithium Carbonate?
B. If Yes, Is there a bio-availability difference for SWIM snorting / swallowing the substance?
C. What would be a good starting dosage? (both Snorting/Swallowing if applicable)
D. Are there any negative reactions with using this chemical while currently/recently SWIM using Valium (Diazepam) 10mg / Percocet (Oxycodone) 5mg / and or future use of MDMA? If so how long should SWIM wait?
Any other information regarding this topic is welcome. SWIM isn't really in a hurry but would rather understand this chemical compound's abilities.
Going on the little I know about lithium as a treatment for bipoar disorder i would say it probably has little recreastional potential . Coupled with the fact that it can be quite toxic I would say steer clear.
This is an extremely poor idea. What have you read that led you to believe that lithium has any potential whatsoever as a recreational drug? Further, what have you read that led you to believe that taking higher doses than those used for treating mania could possibly be in any way safe, when individuals who use those doses require constnt blood work to make sure their health is not deteriorating as a result of taking lithium?
I am only partly familiar with the pharmacology of lithium, so in the interest of time, I've excerpted some quotes from a similar thread elsewhere on the net:
I haven't used it personally, but I know a little about it. It is one of the oldest medicines given to people to control mania. It is a mood stabilizer, and it is not used to treat acute symptoms, meaning you must take it for an extended period of time before it starts working. Typically, it takes one to three weeks for the drug to even begin working. Due to a large number of nasty side effects it has long been replaced by other medicines that are safer and better at treating symptoms. It is not a recreational drug!! You will almost certainly find the effects unpleasant, and when given without steady monitoring by a doctor you are putting yourself in danger.
Please do not take this looking to get high. If you are interested in it as a long term treatment for controlling your mental disorder, there are other medicines you'd be better off trying first. Either way, you'd need to talk to a doctor because these aren't drugs to be taken lightly.
It's an anti-manic. It's a mineral salt for fucks sake. It's not an organic compound, even.
It cannot be abused in any sense of the word. If you're getting high off of it, you're getting into a very dangerous place- it'd be producing those effects by poisoning you.
I was on Lithium Carbonate for a few months for severe treatment resistant depression. I had to have my blood tested every week, because the therapeutic level is so close to the the toxic (lethal) level. My mother was on it for a while as well to treat her bipolar disorder, she also had to have weekly blood tests, and at least one the level was too high and she had to be hospitalised.
There's no high. It can make you feel like a bit of a zombie, but not good in any way at all. It really is a dangerous drug to be messing around with. You need to be under medical supervision with blood tests. There's some more info about lithium carbonate here http://www.rxlist.com/cgi/generic/lithium_ids.htm Eskalith is a brand name for Lithium Carbonate.
It really is beyond me why you would be messing around with dangerous shit that doesn't give you a high.
SWIM agrees with the above but also has an understanding that patients are administered up to 900mg+ a day, this leads to the constant checking of toxicity due to the retention of the chemical in the body. SWIM is trying to understand if a dose used lower then that, such as snorting a line of 50-100mg will give a recreational worth while effect?
So far not looking good. SWIM is still accepting more input on those who may have more knowledge on the subject of Lithium whether SWIY's friend's experience or more to work with.
Ok heres a very basic run down of lithiums postulated mechanism of action.
Lithium isn't an upper or a downer, its used to treat both mania and depression.
It basically helps to correct a chemical imbalance in the brain. It effects the transport of certain cations (K+, Mg2+ to name two) as it can occupy their places in certain enzymes. Its a mood stabalizer, it doesn't lift mood, or depress it, it levels it off. In healthy individuals it has no use.
Since Lithium Carbonate is an inorganic corbonate I would imagine its water solubility is low, hence snorting would be pointless, and painfull at best.
Awesome. So SWIM could then take a small dose during a manic or depressive state (such as a comedown) and it would stabilize SWIM? Or does the chemical have to be constantly re-introduced to SWIM's body for an extended period of time for it to have the stabilizing effect?
Lithium has to be titrated for an individual dosage by closely monitoring blood-levels in a hospital laboratory. It throws a curve into one's electrolytes - thereby making sodium and potassium levels to dramatically change. One must be closely monitored for about 30 days with blood being drawn. It is not handed out and the patient told: Call my office if you feel funny.
Do you know what happens if your body loses it's sodium and potassium? Start with looking up anemia, then try cardiac-arrest.
Nice SWIM got panther's on this one. Advice taken. SWIM appreciates all the help. If Panth hits this post up again SWIM has one more question - somewhat related.
What are the best treatments for Bi-Polar disorder accompanied with Anxiety problems. Is Lithium (if decided upon by a doctor) the best choice? Or is SWIY familiar with anything that may curb SWIM's constant mood shifts (manic, depressive, agressive) and stress (fast thinking / anxiety).
SWIM currently has been using Valium 10mg which seems to curb these effects (accept the depression) but due to the high rate of addiction and tolerance issues SWIM is looking for something that might prove a little more directly effective for these conditions.
I suggest that you UTFSE (Use The Forum Search Engine) with some key words - Bipolar, etc. - to find any posts covering this. If not - start a new thread. This is a subject that goes well beyond Lithium and Rec. I can tell you this much: No two people are identical, answers will vary widely.
SWIM would say 1 pill would be worth a try. Side effects sound like your average anti-depressant. But SWIM also doubts it would do anything for you unless you feel like taking an amphetamine and see if lithium counteracts it
It is very important to have the right amount of lithium in your body because too much of it may lead to unwanted effects such as nausea, diarrhea, shaking of the hands, dizziness, twitching, seizures, slurred speech, confusion, or increased urination. Notify your doctor promptly if these effects occur. The difference between the correct amount of lithium and too much, is small. Therefore, it is important you be monitored closely.
wespawloski added 1 Minutes and 22 Seconds later...
SWIM is also interested in your findings please report if undertaken
wespawloski added 1 Minutes and 2 Seconds later...
Because the therapeutic doses are so close to the toxic levels, it is only used in the most extreme cases of mood disorders. Those on lithium are given frequent blood tests to make sure that it has not reached toxic levels, which can cause liver failure or other deadly problems. This isn't a substance you want to take unless you absolutely have to. It has no recreational potential." - Erowid
on second thought....
Last edited by wespawloski; 14-10-2008 at 03:27.
Reason: Automerged Doublepost
I take 2*300mg's lithium carbonate twice a day totaling 1200mg's.. and the only drugs i've noticed serious interactions with have been ketamine, methoxetamine, lsd, all of which had a very dramatic unbelievable increase in dose response.. 100mg of methoxetamine felt like 500mg's prior to having taken lithium.. 1 hit of lsd felt like 3-4, etc.. I would totally avoid all psychedelic drugs if you are on lithium partly because psychedelics dont sit well with the average bi-polar or schizophrenic.. the lithium had little to no effect on stimulants such as adderall, propylhexedrine, MDPPP, MPPP, etc.. There was a long period of gastrointestinal problems which subsided after about a month or two but almost made me quit taking it thankfully i didn't my life has greatly improved since starting lithium carbonate..